MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONNECTING SCREW F/GUIDE WIRE AIMING DEVICE F/TFN

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONNECTING SCREW F/GUIDE WIRE AIMING DEVICE F/TFN
Catalog Number 03.010.415
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent an unknown procedure.During the procedure, the guide wire aiming device for the trochanteric fixation nail (tfn) and two (2) connecting screws for guide wire aiming device were not interfacing correctly with 125 degree and 130 degree aiming arms.The tools were abandoned from usage.Visual technique was used to proceed with nail depth assessment.A user error was suspected and follow-up equipment inspection was needed.The connecting screws were found bent and the threads were damaged.The procedure was successfully completed with 2 minutes of surgical delay due to swapping of the second connecting screw.The patient was reportedly fine at the end of the procedure.In addition, on june 11, 2018, a non-sterile inspection was done which validated the confirmation of a poor interface.Concomitant device/s reported: 125 degree aiming arm (part: 03.037.014, lot: unknown, quantity: 1); 130 degree aiming arm (part: 03.037.013, lot: unknown, quantity: 1).This report is for a connecting screw f/guide wire aiming device f/tfn.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.010.415; synthes lot: 8974016; manufacturing date/release to warehouse date: august 08, 2014; manufacturing site: hägendorf.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The following investigations were performed: device interaction/functional: device condition: visual inspection performed at customer quality observed the returned connecting screw to be slightly bent at is transition from shaft to threaded portion.No new issues were identified other than over all worn surfaces on the returned devices which will not affect the device functionality.The device was functionally tested with the returned aiming arm guide and no issues such as stuck conditions were observed.However, functional inspection on the construct including the aiming arm and replication of complaint condition was not able to be performed as the mating device (aiming arm) was not received.However, with the damage identified, the complaint condition agree with the complaint description and the complaint condition was confirmed.Drawing review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision, were reviewed.Top level drawing threaded shaft drawing dimensional analysis and document/specification review: dimensional inspection performed at the shaft measured the diameter as 3mm (ca-814) which falls within the specifications of 3mm +/- 0.1mm and tolerance specified.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Conclusion: a definitive root cause could not be determined from the provided information.However, it is likely that any unintended off-axis alignment of devices during usage could have contributed to this complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONNECTING SCREW F/GUIDE WIRE AIMING DEVICE F/TFN
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7658093
Report Number2939274-2018-52694
Device Sequence Number11265608
Product Code FZX
UDI-Device Identifier10886982068590
UDI-Public(01)10886982068590
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer07/25/2018
08/02/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date07/27/2018
08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018; THERAPY DATE: (B)(6) 2018